Virginia, 2009Flash Flooding in Virginia, May 26, 2009
May 26, 2009 · NWS LWX · 5 events in 3 counties and zones
A wave of low pressure riding along a stalled boundary triggered rain and thunderstorms. Heavy amounts of rain in a short period of time lead to flash flooding across portions northern and central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wave of low pressure riding along a stalled boundary triggered rain and thunderstorms. Heavy amounts of rain in a short period of time lead to flash flooding across portions northern and central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 26, 2:55 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, May 26, 2:55 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 AM EDT TUE MAY 26 2009
.SYNOPSIS...
A FRONTAL BOUNDARY WILL LINGER ACROSS THE MID-ATLANTIC TODAY AND
TONIGHT...LEADING TO WIDESPREAD SHOWERS. THIS BOUNDARY MOVES NORTH
WEDNESDAY...BUT UNSETTLED CONDITIONS WILL CONTINUE UNTIL A COLD
FRONT PUSHES THROUGH THE AREA ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY IS LOCATED ALONG THE MASON DIXON LINE EARLY THIS
MORNING...WELL EVIDENCED BY DEWPOINTS IN THE 40S ACROSS SOUTHERN PA
AND DEWPOINTS IN THE 60S ACROSS NORTHERN MD. MOISTURE CONTINUES TO
STREAM NORTH AND CONVERGE NEAR THE FRONT. 00Z KIAD RAOB INDICATED A
PRECIPITABLE WATER VALUE OF 1.77 INCHES. THIS IS AROUND 2 STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF THE YEAR.
RADAR EARLY THIS MORNING SHOWED A PLETHORA OF SHOWERS ACROSS THE
CWA...WHICH IS NO SURPRISE GIVEN THE HIGH PRECIPITABLE WATER
ENVIRONMENT AND A BOUNDARY NEARBY. THIS AREA OF SHOWERS WILL LIFT
NORTH THROUGH THE REST OF THE MORNING INTO SOUTHERN PA...WHILE
ADDITIONAL SHOWERS DEVELOP IN THEIR WAKE OVER THE CWA FOR THE REST
OF THE DAY.
PREFER THE 00Z GFS OVER THE 00Z NAM AS IT INITIALIZED BETTER NEAR
THE MID ATLANTIC. FRONT WILL LIKELY NOT MOVE MUCH...PERHAPS WEDGING
A LITTLE MORE TO THE SOUTH IN NORTHERN MARYLAND. 12Z SREFS INDICATE
CATEGORICAL POPS ACROSS THE CWA...EXCEPT PERHAPS SLIGHTLY LESS OVER
LOWER SOUTHERN MARYLAND. FAVOR THIS IDEA...WHICH IS SUPPORTED BY 00Z
GFS ALONG WITH 12Z ECMWF. ANOTHER HALF INCH TO INCH OF RAIN IS
EXPECTED IN MOST AREAS...LOCALLY HIGHER AMOUNTS IN HEAVIER
CONVECTIVE ELEMENTS. CONSIDERING FLASH FLOOD GUIDANCE VALUES...DO
NOT FEEL A FLASH FLOOD WATCH IS NECESSARY ATTM HOWEVER CANNOT RULE
OUT LOCALIZED FLASH FLOODING IN HEAVIER SHOWERS THAT COULD EXHIBIT
TRAINING CHARACTERISTICS. GENERALLY KEPT THUNDER TO THE EXTREME
SOUTH/SOUTHWEST PORTION OF THE CWA PER THE SPC DAY GENERAL THUNDER
AREA AS INSTABILITY WILL BE NIL TODAY.
TEMPERATURES EARLY THIS MORNING RANGE FROM 65 TO 70 DEGREES.
POPULATING MAX T USING JUST ABOUT ANY MODEL INDICATES HIGHS IN THE
LOWER TO MID 60S...WHICH WILL BE BELOW EARLY MORNING VALUES. BELIEVE
THAT MANY PLACES MAY HAVE THEIR HIGHEST TEMPERATURE OF THE DAY
BEFORE SUNRISE...WITH TEMPERATURES SLIGHTLY FALLING NEAR SUNRISE AND
THEN HOLDING STEADY IN THE 60S DURING THE DAYTIME WITH CLOUDS AND
OCCASIONAL SHOWERS. HAVE POPULATED TEMPERATURES AT HOURLY INTERVALS
THROUGH 21Z USING ADJMAV/ADJMET/SREF...WITH INITIAL MANUAL UPWARD
TWEAKS FOR THE FIRST FEW HOURS BASED ON OBS AND THEN DERIVED THE MAX
T GRID FROM THE HOURLY TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
FRONT REMAINS POSITIONED OVER THE CWA OVERNIGHT /MAYBE EVEN
LIFTING BACK NORTH LATER AT NIGHT/...AND WILL CONTINUE TO SERVE
AS A FOCUSING MECHANISM FOR SHOWERS. PRECIPITABLE WATER VALUES ARE
FORECAST TO REMAIN HIGH...STILL NEAR 2 STANDARD DEVIATIONS ABOVE
NORMAL. SREFS INDICATES THE AXIS OF HIGHEST POPS BEGINNING TO
SHIFT WEST OVERNIGHT...WHICH IS ALSO SUPPORTED BY THE 00Z GFS
ALTHOUGH THIS WAS SOMEWHAT AT ODDS WITH THE 12Z ECMWF. WILL TREND
CATEGORICAL POPS WEST OVERNIGHT...BUT WILL KEEP LIKELY POPS GOING
FOR THE ENTIRE NIGHT AS FAR EAST AS THE INTERSTATE 95 CORRIDOR.
WITH CLOUDS AND SHOWERS...HAVE GONE ABOVE MOS AND SREFS GUIDANCE FOR
MIN T BY A COUPLE/FEW DEGREES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ABUNDANT TROPICAL MOISTURE AT ALL LEVELS WILL PERSIST WEDNESDAY. THE
CWA WILL BE IN THE WARM SECTOR...THUS WIDESPREAD STRATIFORM PRECIP
NOT ANTICIPATED. WITH SOLAR HEATING...NUMEROUS SHRA/TSTM SHOULD
BREAK OUT ACROSS THE AREA...PARTICULARLY WHERE HIGHER TERRAIN
ENHANCES LIFT. WITH NO BOUNDARY TO FOCUS ACTIVITY...AND LIGHT UPPER
WINDS...PRECIP SHOULD BE SLOW MOVING AND DISORGANIZED.
THURSDAY THE MAIN STORM SYSTEM BEGINS TO ACCELERATE NORTHEASTWARD
THROUGH THE GREAT LAKES AND NE CONUS...WHICH SHOULD DRIVE A MORE
ORGANIZED BAND OF SHWRS AND TSTMS THROUGH THE MID-ATLANTIC.
INSTABILITY WILL INCREASE SUBSTANTIAL THURSDAY...BUT FORCING AND WIND
SHEAR ARE LACKING...SIGNIFICANTLY LIMITING THE THREAT FOR SEVERE
WEATHER. STILL WITH PWATS ANOMALOUSLY HIGH...LOCALIZED HEAVY RAIN
WILL BE POSSIBLE. TEMPS THRU THURSDAY REMAIN ABOVE NORMAL...WITH
DEW POINTS REMAINING IN THE 60S TO NEAR 70. AFTN TEMPS WILL BE REGULATED
BY EXTENSIVE CLOUD COVER AND CONVECTIVE ACTIVITY.
MOISTURE WILL BEGIN TO MOVE EAST OF THE AREA BY THURSDAY NIGHT.
HOWEVER...TROF AXIS AND CDFNT SLIP THROUGH FRIDAY...PROVIDING MORE
CHANCE POPS.
HIGH PRESSURE BUILDS IN OVER THE WEEKEND...BUT A SERIES OF MINOR
DISTURBANCES PASSING JUST NORTH OF THE AREA IN PROGRESSIVE UPPER
FLOW WARRANTS SLIGHT CHANCE POPS SUN AFTN/MON WEST OF BLUE RIDGE.
TEMPS FOR THE WEEKEND LOOK SEASONAL...WITH NOTICEABLY LOWER RH.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
ONE BATCH OF SHOWERS WITH OCNL IFR VSBYS AND MAINLY MVFR CIGS WILL
MOVE THROUGH THE TERMINALS EARLY THIS MORNING. ADDITIONAL SHOWERS
WILL FOLLOW SUIT LATER THIS MORNING INTO THIS EVENING...WITH
PREVAILING IFR CONDITIONS MORE LIKELY...PER THE 21Z SREFS. GFS LAMP
IS ON THIS PAGE TOO...ALTHOUGH BELIEVE LAMP BRINGS PREVAILING IFR
CIGS TOO SOON. ALL OF THIS IS IN ASSOCIATION WITH A HIGH MOISTURE
ATMOSPHERE CONVERGING INTO A FRONT STALLED ACROSS THE AREA.
LOW STRATUS DECK WILL BREAK UP AND LIFT THRU THE DAY
WEDNESDAY...WITH SHWRS AND TSTMS LIKELY BREAKING OUT BY AFTERNOON.
SHRA/TSTMS LIKELY THROUGH THURSDAY...BEFORE A STORM SYSTEM MOVES
THROUGH AND BRINGS DRIER AIR TO THE AREA FOR THE WEEKEND.
&&
.MARINE...
SHOWERS WILL LOWER VSBYS TO 1 TO 3 NM TODAY INTO TONIGHT. EXPECT AN
EASTERLY WIND TO STIFFEN UP THIS MORNING...FIRST ACROSS THE NORTHERN
BAY AND THEN SPREADING SOUTH ACROSS THE MID BAY AND TIDAL POTOMAC.
GUSTS OF 20 TO 25 KT CAN BE EXPECTED. WILL BEGIN SMALL CRAFT
ADVISORY THIS MORNING...ENDING EARLY THIS EVENING ACROSS THE UPPER
POTOMAC AND THEN ACROSS THE REST OF THE WATERS LATE IN THE
EVENING.
SOUTHERLY FLOW INCREASES WITH DAYTIME MIXING WED...THUS SCA
CONDITIONS LIKELY TO RESUME BY AFTERNOON OVER THE WATERS. WINDS DIE
DOWN WEDNESDAY NIGHT...BUT PICK UP AGAIN THURSDAY BEFORE WINDS SHIFT
TO THE WEST THURSDAY EVENING.
SHOWERS AND THUNDERSTORMS LIKELY THROUGH THURSDAY...THEN DRIER
CONDITIONS FOR THE WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR ANZ530>534-537.
SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR
ANZ530>537.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ANZ535-536.
&&
SYNOPSIS...PELOQUIN/SBK
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...SBK
AVIATION...PELOQUIN/SBK
MARINE...PELOQUIN/SBKHazardous weather outlook, May 26, 4:27 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 AM EDT TUE MAY 26 2009
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
527 AM EDT TUE MAY 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TODAY.
LOCALIZED FLASH FLOODING MAY RESULT.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE WATERS WEDNESDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
527 AM EDT TUE MAY 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TODAY.
LOCALIZED FLASH FLOODING MAY RESULT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 26, 2:14 AM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 AM EDT TUE MAY 26 2009
DCZ001-MDZ009-013-VAZ041-042-052>054-260830-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-FAUQUIER VA-
LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
314 AM EDT TUE MAY 26 2009
...SHOWERS WITH HEAVY RAINFALL MOVING THROUGH THE WASHINGTON METRO
AREA EARLY THIS MORNING...
AT 308 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL FAUQUIER AND
FAIRFAX COUNTIES EAST THROUGH THE DISTRICT OF COLUMBIA...MOVING
NORTH AT 15 MPH.
THESE SHOWERS WILL PRODUCE TORRENTIAL DOWNPOURS THAT MAY LEAVE
AROUND ONE INCH OF RAINFALL IN ONE HOURS TIME.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE HEAVY SHOWERS
INCLUDE FAIRFAX... HERNDON... BURKE... ALEXANDRIA... ARLINGTON...
AND COLLEGE PARK.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS AND IN LOW LYING AREAS.
PELOQUIN
Special weather statement, May 26, 3:56 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 AM EDT TUE MAY 26 2009
MDZ004>007-009>011-013-014-261015-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
ANNE ARUNDEL MD-PRINCE GEORGES MD-HARFORD MD-SOUTHERN BALTIMORE MD-
456 AM EDT TUE MAY 26 2009
...SHOWERS WITH HEAVY RAINFALL MOVING THROUGH THE BALTIMORE
METROPOLITAN AREA EARLY THIS MORNING...
AT 447 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTERN MONTGOMERY COUNTY
MARYLAND EAST TOWARD ANNAPOLIS MARYLAND...MOVING SLOWLY NORTH AT 10
MPH.
THESE SHOWERS WILL PRODUCE TORRENTIAL DOWNPOURS THAT MAY LEAVE 1 TO
1.5 INCHES OF RAINFALL IN ONE HOURS TIME.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE HEAVY SHOWERS
INCLUDE GAITHERSBURG... COLESVILLE... SEVERN... SAVAGE... COLUMBIA
AND BALTIMORE.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.
PELOQUIN
Special weather statement, May 26, 5:13 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 AM EDT TUE MAY 26 2009
MDZ004>007-009>011-013-014-261115-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
ANNE ARUNDEL MD-PRINCE GEORGES MD-HARFORD MD-SOUTHERN BALTIMORE MD-
613 AM EDT TUE MAY 26 2009
...SHOWERS WITH HEAVY RAINFALL TO CONTINUE ACROSS NORTHERN
MARYLAND EARLY THIS MORNING...
AT 603 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS MUCH OF THE BALTIMORE METRO AREA...MOVING
SLOWLY NORTH AT 10 MPH.
THESE SHOWERS WILL PRODUCE TORRENTIAL DOWNPOURS THAT MAY LEAVE
AROUND 1 INCH OF RAINFALL IN ABOUT ONE HOURS TIME.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE HEAVY SHOWERS
INCLUDE... COLLEGE PARK... SEVERN... COLUMBIA... GAITHERSBURG...
GERMANTOWN... REISTERSTOWN... FREDERICK... MOUNT AIRY... AND
BALTIMORE.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS AND IN LOW LYING AREAS.
PELOQUIN
Flash Flood, Loudoun
- When
- May 26, 6:30 AM EST to 7:45 AM EST
- Where
- Loudoun County, 0.37 mi WNW of Arcola to 0.28 mi NNE of Arcola Glascock Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 38.953, -77.536
High water was reported from Gum Springs Road and Route 50 to Evergreen Mills Road and Arcola Road.
Flash Flood, Arlington
- When
- May 26, 6:30 AM EST to 8:00 AM EST
- Where
- Arlington County, 0.89 mi ENE of Rosslyn to 1.2 mi ENE of Rosslyn
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.885, -77.064
Water was over the roadway on Route 110 at Memorial Drive and George Washington Parkway at Memorial Bridge.
Flash Flood, Fairfax
- When
- May 26, 6:51 AM EST to 9:00 AM EST
- Where
- Fairfax County, 1.22 mi WNW of Clarks Crossing
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.927, -77.321
Lawyers Road at Hunters Station Road was closed due to flash flooding.
Flash Flood, Loudoun
- When
- May 26, 7:14 AM EST to 9:00 AM EST
- Where
- Loudoun County, 0.76 mi ESE of Leesburg to 0.79 mi SE of Leesburg
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.114, -77.538
Edwards Ferry Road near the Leesburg Bypass was closed due to flash flooding.
Flash Flood, Fairfax
- When
- May 26, 7:30 AM EST to 9:30 AM EST
- Where
- Fairfax County, 1.82 mi NNW of Centreville to 1.72 mi NNW of Centreville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.854, -77.433
Walney Road near Route 28 was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in North Carolina, May 26, 2009$2.6 million · 5 events
- Hail and Damaging Winds in Texas, May 26 to 27, 2009$133,000 · 2 in hail · 55 events
- Flash Flood and Hail in Ohio, May 26, 2009$438,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Arkansas, May 26, 2009$30,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 26, 2009$20,000 · 53 kt wind · 5 events
- Lightning Strike in Alaska, May 26, 20092 injured · 1 event
- Damaging Winds in Louisiana, May 26, 2009$13,000 · 52 kt wind · 5 events
- Hail in Texas, May 26, 20091.25 in hail · 9 events
- Drought in Texas, May 26 to 31, 20098 events
- Hail and Damaging Winds in Florida, May 26, 2009$2,000 · 1 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 26, 200952 kt wind · 6 events
- Flash Flooding and Flood in North Carolina, May 26, 2009$10,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171255, 171267, 171276, 171277, 171280.